MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/18/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney alleges that the patient had unspecified injuries and revision surgery; however no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2005.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the composix e/x, and underwent revision surgery on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney alleges that the patient had unspecified injuries and revision surgery; however no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2005.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the composix e/x and underwent revision surgery on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of composix e/x mesh.Per op notes, ¿the hernia sac was noted and reduced.A composix e/x mesh was placed and sutured.¿ (b)(6) 2010 - patient was diagnosed with recurrent incisional hernia and infected mesh thereby underwent open repair with excision of composix e/x and implant of biological mesh.Per op notes, ¿scar was excised.Prior mesh adherent to small bowel was lysed.The infected prior mesh was pulled away from the abdominal was excised entirely.All the adhesions were lysed.A biological mesh was placed and sutured.¿ (b)(6) 2010 - patient was diagnosed with infected wound thereby underwent repair.Per op notes, ¿the pyogenic granuloma was excised.The prior biological mesh was in good position.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9089079
Report Number1213643-2019-08995
Device Sequence Number14068248
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(17)090828(10)43HOD235
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2009
Device Catalogue Number0123790
Device Lot Number43HOD235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age41 YR
Patient SexMale